Alert archive / Louisiana / Gale Warnings in 2010
Gale Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Dec 25, 2010, 3:14 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2010, 3:14 PM CST (21:14 UTC)
- Expired
- Dec 25, 2010, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS74 KLCH 252114 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 314 PM CST SAT DEC 25 2010 ...STRONG OFFSHORE FLOW CONTINUES... .STRONG NORTHERLY WINDS AND HIGH SEAS WILL CONTINUE IN RESPONSE TO A STRONG LOW PRESSURE AREA IN THE NORTHEASTERN GULF OF MEXICO. GMZ450-452-455-470-472-475-260515- /O.UPG.KLCH.SC.Y.0054.000000T0000Z-101226T1500Z/ /O.NEW.KLCH.GL.W.0009.101225T2114Z-101226T0300Z/ /O.NEW.KLCH.SC.Y.0055.101226T0300Z-101226T1500Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 314 PM CST SAT DEC 25 2010 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. * WINDS AND SEAS: NORTH WINDS 25 TO 35 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 9 FEET. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ GMZ430-432-435-260515- /O.EXT.KLCH.SC.Y.0054.000000T0000Z-101226T0000Z/ /O.CON.KLCH.LO.Y.0019.000000T0000Z-101226T1000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 314 PM CST SAT DEC 25 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS. SEAS VERY ROUGH. * LOW WATER: WATER LEVELS ARE RUNNING TWO FEET BELOW NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
1 follow-up statement
194 WHUS74 KLCH 260305 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 PM CST SAT DEC 25 2010 ...STRONG OFFSHORE WINDS TO CONTINUE... .STRONG NORTHERLY WINDS AND HIGH SEAS WILL CONTINUE IN RESPONSE TO A STRONG LOW PRESSURE AREA IN THE NORTHEASTERN GULF OF MEXICO. GMZ450-452-455-470-472-475-261115- /O.EXP.KLCH.GL.W.0009.000000T0000Z-101226T0300Z/ /O.UPG.KLCH.SC.Y.0055.000000T0000Z-101226T1500Z/ /O.NEW.KLCH.GL.W.0010.101226T0305Z-101226T0600Z/ /O.NEW.KLCH.SC.Y.0056.101226T0600Z-101226T1800Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 905 PM CST SAT DEC 25 2010 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * WINDS AND SEAS: NORTH WINDS 25 TO 35 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 10 FEET. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-261000- /O.CON.KLCH.LO.Y.0019.000000T0000Z-101226T1000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 905 PM CST SAT DEC 25 2010 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH NOON SUNDAY. * WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS. SEAS VERY ROUGH. * LOW WATER: WATER LEVELS ARE RUNNING TWO FEET BELOW NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT SHOULD EXERCISE CAUTION MEANS THAT WIND SPEEDS OF 15 TO 20 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Dec 25, 2:32 PM CST, 42 minutes earlier.
Area forecast discussion, Dec 25, 2:32 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CST SAT DEC 25 2010
.DISCUSSION...
LOTS OF HAZARDS ONGOING FOR THE NEXT 24 HOURS OR SO. WIND ADVISORY
IS ONGOING THROUGH 5 PM...WILL ALLOW THAT TO EXPIRE THEN...AS
WINDS ARE EXPECTED TO DECREASE AFTER SUNSET TONIGHT.
FOR TONIGHT...ISSUED A FREEZE WARNING FOR AREAS NORTH OF I-10
CORRIDOR. DO NOT EXPECT TEMPERATURES TO BE BELOW FREEZING FOR TOO
LONG...UNTIL WELL AFTER MIDNIGHT...THANKS TO WINDS STAYING UP
THROUGH THE EVENING HOURS. DID NOT GO WITH A HARD FREEZE SINCE
TEMPERATURES WILL ONLY GET CLOSE TO THE MID 20S FOR AN HOUR IN CEN
LA.
TEMPERATURES WILL STAY BELOW NORMAL FOR THE NEXT SEVERAL DAYS AS
SURFACE HIGH PRESSURE SETTLES OVER THE REGION. BETTER CHANCE FOR A
HARD FREEZE WARNING FOR CEN LA OR E TX ON MONDAY MORNING...SO WILL
BE REVISITING THAT PROBLEM TOMORROW.
BY MID-WEEK...SURFACE HIGH PRESSURE SHIFTS TO THE EAST COAST...AND
ONSHORE FLOW PICKS UP...WHICH WILL RESULT IN A 20 TO 25 DEGREE
SWING IN OVERNIGHT LOW TEMPERATURES FROM WHAT WE WILL BE SEEING
THE NEXT 2-3 MORNINGS.
ALSO...A FAIRLY STRONG MID-LEVEL SHORTWAVE WILL BE THE FOCUS FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY. A
LITTLE EARLY TO JUMP ON A SEVERE STORM BANDWAGON...BUT WILL HAVE
TO MONITOR THAT POTENTIAL AS WE GET CLOSER TO MID-WEEK.
A MORE SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE REGION IN THE
SATURDAY TIME FRAME. THERE IS NOT GOOD MODEL CONSISTENCY ON THE
TIMING YET...12Z GFS SAYS SATURDAY EVENING WHILE 12Z EURO GOES
EARLY SATURDAY...SO THE EXTENDED FORECAST GOES WITH QUITE A BIT OF
UNCERTAINLY ASSOCIATED WITH IT.
&&
.MARINE...
INTRODUCING A GALE WARNING FOR COASTAL WATERS...AS SEVERAL AWOS
STATIONS SHOWING 30 TO 35 KNOT SUSTAINED WITH GUSTS IN THE 40 TO
45 KT RANGE. THIS GALE WARNING WILL BE DOWNGRADED TO A SMALL CRAFT
ADVISORY THIS EVENING AS WINDS ARE EXPECTED TO GO DOWN A LITTLE.
ALSO...THANKS TO THE STRONG NORTH WINDS...CONTINUING THE LOW WATER
ADVISORY THROUGH EARLY SUNDAY AM. TIDES CURRENTLY RUNNING 2 FT
BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 30 49 27 53 32 / 0 0 0 10 10
KBPT 30 49 29 54 35 / 0 0 0 10 10
KAEX 26 48 25 52 27 / 0 0 0 10 10
KLFT 30 49 27 52 31 / 0 0 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 2 AM TO 8 AM CST SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...VERMILION.
TX...FREEZE WARNING FROM 2 AM TO 8 AM CST SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...GALE WARNING UNTIL 9 PM CST TONIGHT FOR THE FOLLOWING
ZONES:COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON,
LA OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM... WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Dec 25, 5:37 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST SAT DEC 25 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-261100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 537 AM CST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT AND LOW PRESSURE SYSTEM MOVING ACROSS THE COASTAL WATERS WILL DIMINISH OVER LAND LATE THIS AFTERNOON WHILE CONTINUING OUT OVER THE COASTAL WATERS TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE I-10 CORRIDOR THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT INCLUDING THE COASTAL LAKES AND BAYS WHERE A LOW WATER ADVISORY IS ALSO IN EFFECT. A HARD FREEZE WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HARD FREEZE AGAIN SUNDAY MORNING. A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS WILL CONTINUE EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:06 PM CST | Special Marine Warning | LCH | 54 min | |
| Dec 25, 5:46 AM CST | Low Water Advisory | LCH | 22 hr | |
| Dec 25, 5:51 AM CST | Wind Advisory | LCH | Lafayette, Saint Martin | 11 hr |
| Dec 25, 3:14 PM CST | Small Craft Advisory | LCH | 6 hr | |
| Dec 25, 3:16 PM CST | Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.